Medical Specialty >> Oncology

Doctors Lounge - Oncology Answers

Back to Oncology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/21/2017.

Forum Name: Pancreatic Cancer

Question: Weight loss


 Lura27 - Sat Jun 18, 2005 8:06 pm

Hello,
My father is in his 60's and was about 215 -230... and in four months lost 50 lbs....he has high blood pressure and is a dibetic he is taking advantia
or avantia.Is that normal or even heathy? thank you.

Lura
 Najah - Sun Jun 19, 2005 12:16 am

There are many causes of weight loss in diabeteswhich should be fully investigated, the most important of these is bad control of blood sugar and this can be checked by measurement of blood sugar and Hb A1c and glycosilated Hb and if these are high consult you doctor and he may increase the dose of the drug or shift to insulin.The following investigations are also needed ;renal function tests,tests for malabsorption syndrome ,and,u/s of the abdomen , Echocardiogram and chest x-ray

Dr.Najah

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us